Florida, 2019

Heavy Rain in Florida, July 12, 2019

July 12, 2019 · NWS JAX · 6 events in 3 counties and zones

Dominant westerly flow and deep tropical moisture with warmer mid level conditions produced locally heavy rainfall in convection along and inland of the sea breezes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Dominant westerly flow and deep tropical moisture with warmer mid level conditions produced locally heavy rainfall in convection along and inland of the sea breezes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 12, 7:57 AM EST, 7 hours 33 minutes earlier.

Area forecast discussion, Jul 12, 7:57 AM EST, 7 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
857 AM EDT Fri Jul 12 2019

...LOCALLY HEAVY RAIN POSSIBLE TODAY...

.UPDATE...

Morning fog and low stratus across interior portions of SE Georgia
has gradually lifted over the last several hours. Compared to
yesterday, low level flow switches from southerly to southwesterly
with the Gulf coast sea- breeze helping to initiate convection
during the early afternoon. Dewpoint temperatures are 3-4 degrees
lower than yesterday and mid-level lapse rates have warmed,
resulting in a thinner CAPE profile observed in this morning's 12Z
sounding. Despite these changes, the deep tropical moisture that
has persisted over the last few days still remains. Mean wind flow
from 850-300 mb is around 5 knots so the expectation is for
storms to have slower motion compared to yesterday. This will aid
in numerous tropical downpours today with locally heavy rainfall
possible. A few strong storms are still possible where boundary
collisions can occur. The eastern portions of NE Florida and SE
Georgia will have the best chance of this occurring as
northeastward moving outflow boundaries collide with the westward
moving east coast sea-breeze.

With an earlier onset to precipitation today, maximum temperatures
are forecast about 2-3 degrees lower for this afternoon. Remnant
showers fade during the evening hours as diurnal heating ends.

No changes were made to the forecast.

&&

.AVIATION...

Prevailing VFR conditions until scattered showers and
thunderstorms develop early this after around 17Z. Abundant
moisture will result in reduced visibility within thunderstorms
that occur and storm motion is expected to be rather slow today
between 5-10 knots. Remnant showers weaken this evening with VFR
conditions expected overnight.

&&

.MARINE...

Winds generally between 12-18 knots this morning with exercise
caution still issued for off shore waters. Showers and
thunderstorms are expected to move toward the waters from inland
areas during the afternoon and early evening hours.

Rip Currents: Moderate risk of rip currents.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  92  73  91  73 /  70  30  20  10
SSI  89  76  89  77 /  60  60  20  10
JAX  92  74  93  75 /  80  40  20  10
SGJ  89  74  89  75 /  80  40  10  10
GNV  89  73  91  73 /  70  40  10  10
OCF  89  73  92  73 /  60  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

McGinnis

In the hours before

Local storm report, Jul 12, 1:18 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
218 PM EDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND DMG     2 SSE JACKSONVILLE INTL 30.46N 81.70W
07/11/2019                   Duval              FL   NWS EMPLOYEE

            A NWS EMPLOYEE CALLED IN A REPORT OF A TREE DOWN ALONG
            I-295 EASTBOUND BETWEEN EXIT 32 AND EXIT 33. TIME
            ESTIMATED BY RADAR.

&&

RBRICKER
Special weather statement, Jul 12, 2:20 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Fri Jul 12 2019

FLZ024-124-121945-
Inland Nassau FL-Coastal Nassau FL-
320 PM EDT Fri Jul 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU COUNTY UNTIL
345 PM EDT...

* At 320 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Yulee, or 9 miles north of
  Jacksonville International Arpt. This storm was nearly stationary.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Yulee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3058 8163 3058 8164 3062 8175 3075 8171
      3074 8167 3075 8169 3075 8167 3073 8162
      3072 8162 3072 8159 3070 8152
TIME...MOT...LOC 1920Z 223DEG 4KT 3061 8169

ENYEDI
Special weather statement, Jul 12, 2:33 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
333 PM EDT Fri Jul 12 2019

GAZ133-122000-
Jeff Davis GA-
333 PM EDT Fri Jul 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFF DAVIS COUNTY UNTIL
400 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lumber City, or 7 miles west of
  Hazlehurst, moving east at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hazlehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3196 8253 3185 8252 3180 8276 3183 8280
      3184 8278 3185 8279 3186 8277 3186 8276
      3188 8274 3191 8268 3192 8268 3192 8265
      3194 8260 3194 8259 3196 8256
TIME...MOT...LOC 1933Z 247DEG 5KT 3186 8272

ENYEDI
Special weather statement, Jul 12, 2:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Fri Jul 12 2019

FLZ024-122030-
Inland Nassau FL-
358 PM EDT Fri Jul 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU COUNTY UNTIL
430 PM EDT...

* At 358 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Hilliard, moving northeast at
  10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hilliard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3057 8185 3058 8201 3060 8202 3061 8203
      3066 8204 3073 8188
TIME...MOT...LOC 1958Z 230DEG 7KT 3065 8198

ENYEDI
Special weather statement, Jul 12, 3:02 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
402 PM EDT Fri Jul 12 2019

GAZ165-166-122030-
Inland Camden GA-Coastal Camden GA-
402 PM EDT Fri Jul 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
430 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Kingsland, moving north at 15
  mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Kingsland and Harrietts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3073 8161 3078 8174 3094 8169 3087 8149
TIME...MOT...LOC 2002Z 192DEG 11KT 3079 8167

ENYEDI
Special weather statement, Jul 12, 3:15 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Fri Jul 12 2019

GAZ136-152>154-165-166-122100-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
Coastal Camden GA-Wayne GA-
415 PM EDT Fri Jul 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMDEN...GLYNN...
NORTHEASTERN BRANTLEY AND SOUTHEASTERN WAYNE COUNTIES UNTIL 500 PM
EDT...

* At 414 PM EDT, National Weather Service meteorologists were
  tracking a line of developing strong thunderstorms from 8 miles
  west of Everett to near Dock Junction to 6 miles northeast of
  Woodbine. Movement was northeast at 20 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
  Waverly, Thalmann, Sea Island, Everett, Jekyll Island and Mount
  Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3118 8126 3110 8137 3099 8139 3096 8167
      3137 8185 3153 8166 3147 8161 3145 8163
      3140 8158 3133 8147 3133 8144 3131 8144
      3128 8138 3130 8137 3130 8134 3128 8132
      3128 8123
TIME...MOT...LOC 2014Z 222DEG 17KT 3140 8178 3122 8157 3100 8162

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 heavy rain. Local standard time, as filed.

Heavy Rain, Marion

When
July 12, 3:30 PM EST to 4:30 PM EST
Where
Marion County, 0.92 mi NE of Dallas
Reported by
CoCoRaHS
Coordinates
28.980, -82.020

An observer measured 2 inches of rainfall in 1 hr.

Heavy Rain, Marion

When
July 12, 3:37 PM EST to 3:52 PM EST
Where
Marion County, 0.92 mi NE of Dallas
Reported by
CoCoRaHS
Coordinates
28.980, -82.020

An observer reported 1 inch of rainfall in 15 minutes.

Heavy Rain, Baker

When
July 12, 4:15 PM EST to 5:00 PM EST
Where
Baker County, 1.92 mi ENE of Macclenny
Reported by
Mesonet
Coordinates
30.290, -82.090

A WeatherStem mesonet site at the Wal-Mart distribution center measured rainfall of 2.64 inches in about 45 minutes.

Heavy Rain, Duval

When
July 12, 5:00 PM EST to 6:20 PM EST
Where
Duval County, 0.6 mi E of Jacksonville Hgts
Reported by
Mesonet
Coordinates
30.250, -81.770

A private weather station along Proxima Road measured 2.78 inches of rainfall from 6 pm to 7:20 pm.

Heavy Rain, Duval

When
July 12, 5:00 PM EST to 6:20 PM EST
Where
Duval County, 1.92 mi ENE of Herlong Arpt
Reported by
Mesonet
Coordinates
30.290, -81.770

A private weather station along Spring Branch Road measured 2.68 inches of rainfall between 6 pm and 720 pm.

Heavy Rain, Duval

When
July 12, 5:47 PM EST to 6:17 PM EST
Where
Duval County, Wesconnett
Reported by
CoCoRaHS
Coordinates
30.250, -81.750

An observer measured 1.87 inches within the past 90 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827027, 827026, 827028, 827030, 827031, 827029.